BALDEV S. SANDHU, M.B. CH.B.; RAMIRO REQUENA, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: We write in reply to comments by Leftwich and Simon (1) on our report (2) of a patient with type I hypersensitivity to cimetidine (Tagamet; Smith, Kline & French, Philadelphia, Pennsylvania).
The statement that the reaction described could not be a type I hypersensitivity reaction as only 12 hours had elapsed since the initial dose of cimetidine is incorrect. Accelerated reactions (type I) may occur 1 to 72 hours after drug administration, and are usually manifested by urticaria, asthma, and occasionally morbilliform eruptions and laryngeal edema (3).
We agree that the lack of control skin testing with
SANDHU BS, REQUENA R. Cimetidine and Hypersensitivity. Ann Intern Med. 1983;98:111. doi: https://doi.org/10.7326/0003-4819-98-1-111_3
Download citation file:
Published: Ann Intern Med. 1983;98(1):111.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use